Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 25, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at May 15, 2012, 7:47 PM EDT for 4 counties in Virginia. It was in force for 43 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2012, 7:47 PM EDT (23:47 UTC)
- Expired
- May 15, 2012, 8:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties City of Fredericksburg, VA, Fauquier County, VA, Spotsylvania County, VA, Stafford County, VA
The radar
The Sterling radar (KLWX), 63 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 7:55 PM EDT | HAIL 1 | 1 Sse Glendie, VA | |
| May 15, 7:56 PM EDT | TSTM WND DMG | 1 Se Glendie, VA | TREES AND BRANCHES DOWN |
| May 15, 7:56 PM EDT | HAIL 0.75 | 1 Sse Glendie, VA | |
| May 15, 7:56 PM EDT | HAIL 0.75 | 1 Sse Glendie, VA | DIME SIZE HAIL |
| May 15, 7:56 PM EDT | HAIL 0.88 | 1 Se Glendie, VA | |
| May 15, 7:56 PM EDT | HAIL 1 | 1 Se Glendie, VA | MOST HAIL WAS NICKEL-SIZE WITH A FEW STONES LARGER |
| May 15, 7:57 PM EDT | HAIL 1 | 1 Sse Glendie, VA | |
| May 15, 7:57 PM EDT | HAIL 1.25 | 1 Sse Glendie, VA | |
| May 15, 7:58 PM EDT | TSTM WND DMG | 1 Se Glendie, VA | TREES DOWN |
| May 15, 7:58 PM EDT | HAIL 1 | 1 Se Glendie, VA | |
| May 15, 7:58 PM EDT | HAIL 1.25 | 1 Se Glendie, VA | |
| May 15, 8:05 PM EDT | TSTM WND DMG | 2 Nnw Leeland, VA | 2 TREES DOWN NEAR INTERSECTION OF JEFFERSON DAVIS HIGHWAY AND PERCHWOOD ROAD. |
| May 15, 8:25 PM EDT | HAIL 0.75 | 1 Sse Glendie, VA | DIME SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
530
WUUS51 KLWX 152347
SVRLWX
VAC061-177-179-630-160030-
/O.NEW.KLWX.SV.W.0025.120515T2347Z-120516T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
747 PM EDT TUE MAY 15 2012
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CITY OF FREDERICKSBURG IN CENTRAL VIRGINIA...
NORTHERN SPOTSYLVANIA COUNTY IN CENTRAL VIRGINIA...
STAFFORD COUNTY IN NORTHERN VIRGINIA...
SOUTHEASTERN FAUQUIER COUNTY IN NORTHERN VIRGINIA...
* UNTIL 830 PM EDT
* AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF
QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 9 MILES WEST OF STAFFORD...OR 7 MILES NORTHWEST OF
FREDERICKSBURG...AND MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
STAFFORD...
AQUIA CREEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND GUSTS...LARGE HAIL AND FREQUENT CLOUD
TO GROUND LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 3836 7768 3838 7765 3836 7764 3837 7762
3841 7763 3843 7767 3842 7771 3858 7745
3852 7737 3850 7730 3847 7732 3839 7730
3826 7760
TIME...MOT...LOC 2347Z 237DEG 12KT 3839 7757
$$1 follow-up statement
873
WWUS51 KLWX 160005
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
805 PM EDT TUE MAY 15 2012
VAC061-177-630-160015-
/O.CAN.KLWX.SV.W.0025.000000T0000Z-120516T0030Z/
CITY OF FREDERICKSBURG VA-SPOTSYLVANIA VA-FAUQUIER VA-
805 PM EDT TUE MAY 15 2012
...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR THE CITY OF
FREDERICKSBURG...AND FAUQUIER AND SPOTSYLVANIA COUNTIES...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3843 7757 3850 7757 3858 7745 3852 7737
3850 7730 3847 7732 3839 7730 3832 7747
TIME...MOT...LOC 0005Z 247DEG 13KT 3841 7747
$$
VAC179-160030-
/O.CON.KLWX.SV.W.0025.000000T0000Z-120516T0030Z/
STAFFORD VA-
805 PM EDT TUE MAY 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR STAFFORD COUNTY...
AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE
SIZE OF QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR STAFFORD...MOVING NORTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
STAFFORD...
BROOKE...
GARRISONVILLE...
ARKENDALE...
WIDEWATER...
AQUIA...
AQUIA CREEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND GUSTS...LARGE HAIL AND FREQUENT CLOUD
TO GROUND LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 3843 7757 3850 7757 3858 7745 3852 7737
3850 7730 3847 7732 3839 7730 3832 7747
TIME...MOT...LOC 0005Z 247DEG 13KT 3841 7747
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 5:11 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, May 15, 5:11 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 511 PM EDT TUE MAY 15 2012 .SYNOPSIS... A TROUGH OF LOW PRESSURE WILL MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING. A COLD FRONT WILL CROSS THE REGION ON WEDNESDAY. HIGH PRESSURE WILL BUILD INTO THE REGION LATE IN THE WEEK AND WILL REMAIN IN PLACE THROUGH THE WEEKEND. && .NEAR TERM /THROUGH WEDNESDAY/... UPDATE... CANCELLED SCA FOR THE LOWEST COUPLE OF BAY ZONES. ALSO MODIFIED NEAR-TERM GRIDS ACCOUNTING FOR THE CURRENT CONVECTIVE TRENDS /ACTIVITY ACROSS THE LOWER SHEN VLY-NRN VA-SRN MD AND LESSER ACTIVITY ELSEWHERE/. FROM PREV DISC...SLIGHT COOLG/DRYING AT M/ULVLS THIS AFTN AS SUBTLE SHRTWV TROF APPROACHES FROM SW. AFOREMENTIONED CHARACTERISTICS ALOFT COMBINED WITH SFC HEATING...TEMPS IN U70S/L80S TRANSLATING TO SBCAPE VALUES AOA 1500 J/KG ACRS MUCH OF CWA. WITH MOIST LLVLS...SHWRS DVLPG ALONG/E OF SFC TROF WHICH RESIDES IN VICINITY OF BLUE RIDGE. XPCT SCT/NUM CVRG OF SHWRS THIS AFTN/ERY EVE...WITH CNVCTN ALSO PSBL. VERTICAL SHEAR ISNT TOO IMPRESSIVE...BUT SHUD BE SUFFICIENT FOR SOME ORGANIZATION OF UPDRAFTS INTO CLUSTERS. DIURNALLY DRIVEN TSTMS WILL DIMINISH AFTR SUNSET...BUT UNTIL THEN...STRONGER CELLS/LINE SEGMENTS WILL BE CAPABLE OF PRODUCING LOCALLY DMGG WINDS AND LARGE HAIL. SLIGHT RISK CONTS FOR LOCATIONS ALONG/E OF BLUE RIDGE. AS SHRTWV TROF IS ABSORBED INTO BROADER CYCLONIC ULVL FLOW...SHWRS WILL GRADUALLY DIMINISH FROM W TO E OVNGT AS SFC TROF DRAGS EWD TWD CHESAPEAKE BAY. MINIMA TNGT WILL BE WELL ABV NRML...50S W OF BLUE RIDGE...60S E. SHRTWV TROF ASSOCIATED WITH NRN JET/ULVL LOPRES ABV HUDSON BAY WILL DIG SEWD OUT OF GREAT LAKES INTO NRN NEW ENGLAND WED. ATTENDANT SFC FRONT WILL APPROACH NWRN CWA LATE TMW. MOST MOISTURE WILL HAVE BEEN SHUNTED OFFSHORE BY SFC TROF...AND BEST DYNAMICS WELL N OF MID-ATLC. STILL...CANT RULE OUT ISOLATED CNVCTN...ESPECIALLY WITH MAXIMA PROGGED TO NEAR 85F AND STEEPENING LAPSE RATES THRU WED. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... REINFORCING COLD FRONT MOVES ACROSS THE CHESAPEAKE BAY AREA WEDNESDAY EVENING. THERE WILL BE A SLIGHT CHANCE OF SHOWERS NEAR AND TO THE EAST OF THE INTERSTATE 95 CORRIDOR INTO THE EVENING UNTIL THE FRONT CLEARS THE AREA. THROUGH THE END OF THE WEEK...SURFACE HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. RESULT WILL BE MOSTLY CLEAR SKIES AND TEMPERATURES NEAR CLIMO THURSDAY THROUGH FRIDAY. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... SURFACE HIGH MIGRATES OFF THE EAST COAST OVER THE WEEKEND/EARLY NEXT WEEK...AS UPPER RIDGE INTENSIFIES OVER THE EASTERN SEABOARD/WESTERN ATLANTIC. EVENTUALLY MOISTURE WILL INCREASE AND A COLD FRONT WILL APPROACH FROM THE WEST AS THE RIDGE STARTS TO GIVE WAY. BUT THIS MAY NOT BE UNTIL TUESDAY OR WEDNESDAY OF NEXT WEEK. MAY START TO SEE TERRAIN CONVECTION BY MONDAY...BUT WILL FOLLOW HPC WITH CHANCE POPS FOR SHOWERS/THUNDERSTORMS ARRIVING ON TUESDAY ACROSS THE REST OF THE CWA. && .AVIATION /21Z TUESDAY THROUGH SUNDAY/... SCT/BKN 2-4KFT CU XPCD UNTIL SUNSET...WITH SCT/NUM SHWRS EVOLVING INTO TSTMS. TIMING AND CVRG OF ACTIVITY IS IN DOUBT...SO VCTS PREFERRED IN TAF ATTM. AS PCPN DVLPS AND IMPACTS ON TERMINALS BCMS CLEARER...AMENDMENTS TO ACCOUNT FOR LOCAL FLIGHT RESTRICTIONS MAY BE PRUDENT. AFTER SUNSET...SHWRS WILL DIMINISH AND SKIES WILL CLEAR. THEN...FG/BR WILL FORM AFTER MIDNIGHT IN CALM WINDS AND SATURATED BOUNDARY LYR. MVFR CONDS BRACKET FOR SVRL HRS IFR VSBYS THAT PREVAIL FROM 8-13Z. RAPID IMPROVEMENTS BY MID-MRNG WED. ISOLATED SHWRS/TSTMS PSBL WED ACRS TERMINALS...BUT XPCD CVRG FAR TO LOW TO MENTION IN TAFS FOR NOW. REINFORCING COLD FRONT MOVES EAST OF THE AREA WEDNESDAY EVENING...THEN HIGH PRESSURE BUILDS IN THROUGH THE END OF THE WEEK AND HOLDS THROUGH THE WEEKEND FOR NO SIGNIFICANT WEATHER. && .MARINE... SCT/NUM SHWRS AND TSTMS DVLPG THIS AFTN AND WILL PERSIST INTO EVE...BEFORE DIMINISHING. LOCALLY STRONG WINDS PSBL WITH THIS ACTIVITY. THEREAFTER...SFC TROF WILL MOVE OVHD...LEADING TO L/V WINDS TNGT/WED MRNG...THEN NW WINDS ON TROFS BACK SIDE FOR WED. FRONT MOVES EAST OF THE BAY WEDNESDAY EVENING. MARGINAL SCA GUSTS ARE POSSIBLE LATE WEDNESDAY NIGHT/THURSDAY MORNING OVER THE BAY...OTHERWISE HIGH PRESSURE BUILDS IN THROUGH THE END OF THE WEEK THEN MOVES OFF THE COAST OVER THE WEEKEND. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && UPDATE...GMS PREV DISCUSSION...SBK/BPP
Hazardous weather outlook, May 15, 5:08 PM EDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 508 PM EDT TUE MAY 15 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 160915- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 508 PM EDT TUE MAY 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. SOME OF THE STORMS MAY BE SEVERE AND WILL BE CAPABLE OF DAMAGING WIND GUSTS AND LARGE HAIL. THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS POSSIBLE THROUGH 1000 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-160915- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 508 PM EDT TUE MAY 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. SOME OF THE STORMS MAY BE SEVERE AND WILL BE CAPABLE OF DAMAGING WIND GUSTS AND LARGE HAIL...ESPECIALLY ALONG AND EAST OF THE BLUE RIDGE MOUNTAINS. THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS POSSIBLE THROUGH 1000 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING.
In the hours before
Special weather statement, May 15, 6:06 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
606 PM EDT TUE MAY 15 2012
VAZ037-152230-
ALBEMARLE VA-
606 PM EDT TUE MAY 15 2012
...STRONG THUNDERSTORM TO AFFECT ALBEMARLE COUNTY...
AT 606 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHWEST OF IVY...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE CHARLOTTESVILLE.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
SMALL HAIL CAN BE EXPECTED WITH THIS STORM.
PENNY-SIZED HAIL CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3796 7870 3806 7872 3816 7837 3796 7834
3794 7836
TIME...MOT...LOC 2206Z 262DEG 16KT 3801 7866Special weather statement, May 15, 6:12 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 612 PM EDT TUE MAY 15 2012 VAZ039-050-051-152245- ORANGE VA-CULPEPER VA-MADISON VA- 612 PM EDT TUE MAY 15 2012 ...STRONG THUNDERSTORM TO AFFECT ORANGE...CULPEPER AND MADISON COUNTIES... AT 611 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS BETWEEN OAK PARK AND RAPIDAN...MOVING NORTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE CULPEPER...LOCUST GROVE AND FORDSVILLE. HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. SMALL HAIL CAN ALSO BE EXPECTED WITH THESE STORMS. && LAT...LON 3853 7805 3832 7780 3824 7813 3835 7820 TIME...MOT...LOC 2211Z 230DEG 10KT 3830 7809
Special weather statement, May 15, 6:42 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
642 PM EDT TUE MAY 15 2012
VAZ036>039-050-051-152315-
ORANGE VA-NELSON VA-GREENE VA-CULPEPER VA-MADISON VA-ALBEMARLE VA-
642 PM EDT TUE MAY 15 2012
...THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL TO AFFECT
ORANGE...NELSON...GREENE...CULPEPER...MADISON AND ALBEMARLE
COUNTIES...
AT 639 PM EDT...DOPPLER RADAR INDICATED A LINE OF SHOWERS AND
THUNDERSTORMS STRETCHING FROM FROM 3 MILES NORTHEAST OF RACCOON FORD
TO 2 MILES NORTH OF COVESVILLE...MOVING SOUTH AT 5 MPH.
THUNDERSTORMS WITHIN THIS LINE WILL BE CAPABLE OF PRODUCING LOCALLY
HEAVY RAINFALL...WITH UP TO ONE INCH OF RAIN PER HOUR.
LOCATIONS IMPACTED INCLUDE
ORANGE...CHARLOTTESVILLE...HOLLYMEAD...OAKPARK AND RAPIDAN.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3800 7883 3854 7787 3833 7779 3813 7814
3813 7821 3807 7824 3780 7870
TIME...MOT...LOC 2239Z 344DEG 6KT 3838 7790 3792 7870Special weather statement, May 15, 6:54 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
654 PM EDT TUE MAY 15 2012
VAZ036>039-050-051-152315-
ORANGE VA-NELSON VA-GREENE VA-CULPEPER VA-MADISON VA-ALBEMARLE VA-
654 PM EDT TUE MAY 15 2012
...THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL TO AFFECT
ORANGE...NELSON...GREENE...CULPEPER...MADISON AND ALBEMARLE
COUNTIES...
AT 639 PM EDT...DOPPLER RADAR INDICATED A LINE OF SHOWERS AND
THUNDERSTORMS STRETCHING FROM FROM 3 MILES NORTHEAST OF RACCOON FORD
TO 2 MILES NORTH OF COVESVILLE...MOVING SOUTH AT 5 MPH.
THUNDERSTORMS WITHIN THIS LINE WILL BE CAPABLE OF PRODUCING LOCALLY
HEAVY RAINFALL...WITH UP TO ONE INCH OF RAIN PER HOUR. STORMS WILL
ALSO HAVE THE POTENTIAL TO PRODUCE SMALL HAIL.
LOCATIONS IMPACTED INCLUDE
ORANGE...CHARLOTTESVILLE...HOLLYMEAD...OAKPARK AND RAPIDAN.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3800 7883 3854 7787 3833 7779 3813 7814
3813 7821 3807 7824 3780 7870
TIME...MOT...LOC 2239Z 344DEG 6KT 3838 7790 3792 7870Special weather statement, May 15, 6:58 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 658 PM EDT TUE MAY 15 2012 VAZ050>052-055-056-502-152330- ORANGE VA-CULPEPER VA-SOUTHERN FAUQUIER VA- PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-STAFFORD VA-SPOTSYLVANIA VA- 658 PM EDT TUE MAY 15 2012 ...THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL TO AFFECT ORANGE...CULPEPER...SOUTHERN FAUQUIER...PRINCE WILLIAM/MANASSAS/MANASSAS PARK...STAFFORD AND SPOTSYLVANIA COUNTIES... AT 656 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF AQUIA TO FLAT RUN...MOVING SOUTH AT 5 MPH. THUNDERSTORMS WITHIN THIS LINE WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...WITH UP TO ONE INCH OF RAIN PER HOUR. STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE SMALL HAIL. LOCATIONS IMPACTED INCLUDE GARRISONVILLE...LAKE OF THE WOODS... STORCK...AQUIA...HARTWOOD...DUNAVANT...RAMOTH AND GLENDIE. HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3844 7733 3832 7778 3856 7786 3863 7734 TIME...MOT...LOC 2256Z 344DEG 6KT 3852 7734 3838 7777
Special weather statement, May 15, 7:17 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 717 PM EDT TUE MAY 15 2012 VAZ051-055-056-502-152345- CULPEPER VA-SOUTHERN FAUQUIER VA-STAFFORD VA-SPOTSYLVANIA VA- 717 PM EDT TUE MAY 15 2012 ...STRONG THUNDERSTORM TO AFFECT CULPEPER...SOUTHERN FAUQUIER... STAFFORD AND SPOTSYLVANIA COUNTIES... AT 717 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DUNAVANT...MOVING NORTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE STAFFORD. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3856 7747 3837 7733 3831 7767 3838 7772 TIME...MOT...LOC 2317Z 233DEG 22KT 3837 7765
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 9:31 PM EDT | Small Craft Advisory | LWX | 16 hr | |
| May 15, 4:26 PM EDT | Special Weather Statement | LWX | City of Harrisonburg | 34 min |
| May 15, 5:45 PM EDT | Special Weather Statement | LWX | Stafford | 30 min |
| May 15, 5:48 PM EDT | Special Weather Statement | LWX | Stafford, City of Fredericksburg | 27 min |
| May 15, 6:06 PM EDT | Special Weather Statement | LWX | Albemarle, City of Charlottesville | 24 min |
| May 15, 6:12 PM EDT | Special Weather Statement | LWX | Culpeper | 33 min |
| May 15, 6:42 PM EDT | Special Weather Statement | LWX | Albemarle, Culpeper, Orange, City of Charlottesville | 33 min |
| May 15, 6:54 PM EDT | Special Weather Statement | LWX | Albemarle, Culpeper, Orange, City of Charlottesville | 21 min |
| May 15, 6:58 PM EDT | Special Weather Statement | LWX | Stafford | 32 min |
| May 15, 7:17 PM EDT | Special Weather Statement | LWX | Stafford | 28 min |
| May 15, 7:59 PM EDT | Special Marine Warning | LWX | 91 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.